Alert archive / Colorado / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 151, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this severe thunderstorm warning at Aug 5, 2015, 5:42 PM MDT for Logan County, Colorado. It was in force for 48 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 5, 2015, 5:42 PM MDT (23:42 UTC)
- Expired
- Aug 5, 2015, 6:30 PM MDT
- In force
- 48 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 60.0 mph
County Logan County, CO
The radar
The Cheyenne radar (KCYS), 155 km from the middle of the area, began a volume at 23:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 5, 5:54 PM MDT | HAIL 1.5 | 8 N Iliff, CO | |
| Aug 5, 6:04 PM MDT | HAIL 1 | 4 Nw Proctor, CO | |
| Aug 5, 6:10 PM MDT | HAIL 1 | 2 Nw Proctor, CO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 12 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDEN), launched 12:00Z, 11.7 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2714 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 35 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
757
WUUS55 KBOU 052342
SVRBOU
COC075-060030-
/O.NEW.KBOU.SV.W.0151.150805T2342Z-150806T0030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DENVER CO
542 PM MDT WED AUG 5 2015
THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN LOGAN COUNTY IN NORTHEASTERN COLORADO...
* UNTIL 630 PM MDT
* AT 541 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES SOUTH OF
PEETZ...OR 17 MILES NORTH OF STERLING...MOVING SOUTHEAST AT 20 MPH.
HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
WIND DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
ILIFF...PEETZ...CROOK AND PROCTOR.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4067 10302 4090 10323 4100 10307 4084 10273
TIME...MOT...LOC 2341Z 315DEG 17KT 4089 10312
HAIL...1.50IN
WIND...60MPH
$$
BAKER1 follow-up statement
876
WWUS55 KBOU 060003
SVSBOU
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
603 PM MDT WED AUG 5 2015
COC075-060030-
/O.CON.KBOU.SV.W.0151.000000T0000Z-150806T0030Z/
LOGAN CO-
603 PM MDT WED AUG 5 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM MDT
FOR NORTHEASTERN LOGAN COUNTY...
AT 600 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR PROCTOR...OR
17 MILES NORTHEAST OF STERLING...MOVING SOUTHEAST AT 25 MPH.
HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
WIND DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
ILIFF...CROOK AND PROCTOR.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS. THIS STORM IS EXEPCTED TO PASS OVER INTERSTATE 76 VERY
SHORTLY. MOTORISTS PASSING UNDER THIS SEVERE STORM ARE URGED TO SLOW
DOWN AND PREPARED FOR POOR VISIBILITY DUE TO HEAVY RAINFALL AND
HAIL AS WELL AS STANDING WATER ON ROADWAYS.
&&
LAT...LON 4067 10302 4091 10316 4097 10305 4084 10273
TIME...MOT...LOC 0000Z 299DEG 22KT 4083 10298
HAIL...1.50IN
WIND...60MPH
$$
BAKERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 5, 3:10 PM MDT, 2 hours 32 minutes earlier.
Area forecast discussion, Aug 5, 3:10 PM MDT, 2 hours 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER/BOULDER CO 310 PM MDT WED AUG 5 2015 .SHORT TERM...(THIS EVENING THROUGH THURSDAY) ISSUED AT 310 PM MDT WED AUG 5 2015 UPPER LEVEL WAVE MOVING EASTWARD ACROSS WYOMING HAS BROUGHT SOME WEAK QG LIFT TO OUR AREA WHICH IS AIDING THE CONVECTIVE DEVELOPMENT THIS AFTERNOON. THIS LIFT WILL DRAG ACROSS THE NORTHERN PORTIONS OF THE CWA OVERNIGHT AND MAY BE SUFFICIENT TO KEEP A LOW PRECIPITATION THREAT GOING ALONG THE WYOMING/NEBRASKA BORDERS THROUGH THE NIGHT. GPS-MEASURED INTEGRATED PRECIPITABLE WATER NUMBERS ARE UP A BIT FROM 24 HOURS AGO BUT STILL ARE NOT TERRIBLY EXCITING. LATEST/18Z-19Z ACARS SOUNDINGS INDICATE AN INVERSION IN THE MID LEVELS AND A PEEK OUT THE WINDOW SHOWS LITTLE IN THE WAY OF VERTICAL DEVELOPMENT AT THE MOMENT. HOWEVER...CANNOT RULE OUT ISOLATED EVENING ACTIVITY PRETTY MUCH EVERYWHERE. OVERNIGHT LOWS WILL LIKELY BE A BIT WARMER TONIGHT THAN LAST NIGHT. PRETTY DECENT QG SUBSIDENCE ALONG WITH MORE DOWNSLOPE LOW-LEVEL FLOW ARE FORECAST TO IMPACT THINGS TOMORROW. CONSEQUENTLY THERE WILL PROBABLY BE LESS CONVECTIVE CLOUDS AROUND AND MAXIMUM TEMPERATURES SHOULD BE COMPARABLE TO TODAY...IF NOT A TOUCH WARMER. BREEZY CONDITIONS ARE ALSO EXPECTED WITH GUSTS AROUND 40 MPH IN THE HIGHER ELEVATIONS. .LONG TERM...(THURSDAY NIGHT THROUGH WEDNESDAY) ISSUED AT 103 PM MDT WED AUG 5 2015 AFTER A QUIET NIGHT THURSDAY NIGHT...MOISTURE WILL INCREASE ON SOUTHWEST FLOW ALOFT FRIDAY. CLOUD COVER SHOULD SPREAD INTO THE MOUNTAINS IN THE MORNING AND OVER THE PLAINS IN THE AFTERNOON. LIKE SO MANY OF THESE INCREASING MOISTURE DAYS RECENTLY...THE COMBINATION OF THE CLOUD COVER COMING EARLY AND A LITTLE WARMING ALOFT MAY LIMIT THE INSTABILITY DESPITE THE GREATER MOISTURE. I BUMPED POPS UP A BIT IN THE MOUNTAINS IN THE AFTERNOON...BUT HELD THE BEST CHANCE OF RAIN FOR FRIDAY NIGHT WHEN THERE IS BETTER LIFT IN A MORE MOIST/NEUTRAL AIRMASS. MODELS ARE FAIRLY CONSISTENTLY SHOWING AN AREA OF SIGNIFICANT RAIN OVER NORTHEASTERN COLORADO IN THE EVENING. SATURDAY AND SUNDAY WILL BE A BIT DRIER BEHIND THE SHORTWAVE...WITH SOME DRYING OVER THE NORTHWEST PART OF THE AREA BUT STILL SOME LOW LEVEL MOISTURE AND INSTABILITY. EXPECT SEASONAL TEMPS AND THUNDERSTORM ACTIVITY OVER THE WEEKEND. THE RIDGE STRENGTHENS AGAIN IN THE EARLY PART OF NEXT WEEK. SOME DISAGREEMENT ON THE LATITUDE WITH THE ECMWF SHOWING THE RIDGE AXIS OVER THE HIGH PLAINS AND THE GFS HOLDING IT A BIT FURTHER WEST. EITHER WAY THE AIR ON THE WEST SIDE OF THE RIDGE IS INITIALLY DRY...SO WE SHOULD GET AT LEAST 2 OR 3 DAYS OF HOT AND RELATIVELY DRY WEATHER BEFORE MOISTURE IS DRAWN NORTHWARD. EVEN THE FURTHER EAST ECMWF BRINGS A MOISTURE PLUME UP INTO THE GREAT BASIN FIRST ON TUE/WED KEEPING IT WELL WEST OF US. GFS HAS US BETTER PROTECTED WITH A DIFFUSE TRICKLE OF MOISTURE TOWARD THE SAN JUANS BY WED BUT NO BIG PLUME. && .AVIATION...(FOR THE TAFS THROUGH 00Z THURSDAY LATE AFTERNOON) ISSUED AT 310 PM MDT WED AUG 5 2015 JUST A SMALL THREAT OF -SHRA/-TSRA AT THE TERMINALS THIS EVENING WITH GUSTY WINDS THE MAIN THREAT. THIS THREAT SHOULD DIMINISH AFTER SUNDOWN. DRAINAGE WINDS EXPECTED OVERNIGHT WITH ANOTHER ROUND OF BREEZY WESTERLIES ON TAP FOR THURSDAY. && .BOU WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...ET LONG TERM...GIMMESTAD AVIATION...ET
Hazardous weather outlook, Aug 5, 11:05 AM MDT, 6 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER/BOULDER CO 1105 AM MDT WED AUG 5 2015 COZ030>051-061715- JACKSON COUNTY BELOW 9000 FEET- WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET- GRAND AND SUMMIT COUNTIES BELOW 9000 FEET- SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET- SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/ GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- CENTRAL AND SOUTHEAST PARK COUNTY- LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY- BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY- NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY- ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY- CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY- SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY- LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1105 AM MDT WED AUG 5 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT THERE WILL BE A SLIGHT CHANCE OF LATE DAY SHOWERS AND THUNDERSTORMS TODAY...MAINLY OVER THE MOUNTAINS...FOOTHILLS AND SOUTH PARK. THERE MAY ALSO BE A FEW STORMS OVER THE PLAINS AREAS NEAR THE NORTHERN COLORADO BORDER. WIND GUSTS TO 40 OR 50 MPH MAY OCCUR WITH SOME OF THE STORMS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY IT WILL BE HOT...DRY AND BREEZY THURSDAY UNDER A RIDGE OF HIGH PRESSURE. ON FRIDAY THERE WILL BE SOME INCREASE IN MOISTURE IN THE AFTERNOON WITH A SLIGHT CHANCE OF THUNDERSTORMS. A MOIST SOUTHWESTERLY FLOW ALOFT WILL BRING A BIT MORE MOISTURE AND SLIGHTLY COOLER TEMPERATURES WITH A CHANCE OF SHOWERS AND THUNDERSTORMS FRIDAY NIGHT THROUGH SUNDAY. FOR EARLY NEXT WEEK THE TREND WILL BE A LITTLE WARMER AND DRIER AGAIN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. GIMMESTAD/ET
Nearby
Severe Thunderstorm Warnings in Colorado, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.